Alabama, 2004Damaging Wind in Alabama, July 26, 2004
July 26, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 26, 9:11 AM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 9:11 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 AM CDT MON JUL 26 2004
.UPDATE...
WILL BE A TRICKY TEMPERATURE FORECAST FOR THIS AFTERNOON.
MONTGOMERY IS DOING ITS USUAL WARMUP THING...BUT LOTS OF CLOUDS
ELSEWHERE ARE KEEPING TEMPERATURES DOWN. INVERTED SURFACE TROF/COLD
FRONT STILL A BIT BACK TO THE WEST OF ALABAMA SHOULD HELP KICK OFF
MORE STORMS THIS AFTERNOON. FLY IN THE OINTMENT IS THE BIG COMPLEX
OF THUNDERSTORMS JUST OFF THE GULF COAST. QUESTION IS DOES THIS BIG
MASS OF CONVECTION PULL THE OL CUT OFF MOISTURE FROM GETTING INTO
CENTRAL ALABAMA TRICK?
WILL HAVE UPDATES OUT BEFORE NOON TO ADJUST TEMPS AS NEEDED. WILL
PROBABLY BACK OFF ON THE HEAVY RAINFALL THREAT...BUT KEEP THE LIKELY
POPS FOR THE AFTERNOON.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
61
Hazardous weather outlook, Jul 26, 12:04 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT MON JUL 26 2004
ALZ011>015-017>050-271230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
104 PM CDT MON JUL 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT)
STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE
ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
AT THIS TIME NO ORGANIZED SEVERE WEATHER IS EXPECTED.
WET MICROBURST POTENTIAL THIS AFTERNOON:
BIRMINGHAM...LOW
MONTGOMERY...MODERATE
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 12:09 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL FULTONDALE 33.62N 86.80W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZE HAIL IN FULTONDALE.
0229 PM HAIL FULTONDALE 33.62N 86.80W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
ADDITIONAL PENNY SIZED HAIL
0235 PM HAIL HOOVER 33.38N 86.82W
07/25/2004 0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZED HAIL
0240 PM HAIL HOOVER 33.38N 86.82W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL IN THE BLUFF PARK AREA OF HOOVER
0250 PM HAIL 1 W HOOVER 33.38N 86.84W
07/25/2004 0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL JUST WEST OF HOOVER
0310 PM TSTM WND GST INVERNESS 33.40N 86.72W
07/25/2004 60 MPH SHELBY AL PUBLIC
FORMER NWS EMPLOYEE REPORTED 60 MPH WINDS AND TREES DOWN
IN THE GREYSTONE AREA OF NORTH SHELBY COUNTY.
0321 PM HAIL WOODSTOCK 33.21N 87.15W
07/25/2004 0.75 INCH BIBB AL PUBLIC
PENNY SIZED HAIL
0425 PM HAIL HALEYVILLE 34.24N 87.62W
07/25/2004 0.88 INCH WINSTON AL LAW ENFORCEMENT
NICKEL SIZED HAIL IN HALEYVILLE
0430 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
07/25/2004 WINSTON AL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN HALEYVILLE
0441 PM HAIL NORTHPORT 33.24N 87.59W
07/25/2004 0.75 INCH TUSCALOOSA AL EMERGENCY MNGR
PENNY SIZE HAIL IN NORTHPORT.
0443 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
07/25/2004 WINSTON AL LAW ENFORCEMENT
BUILDING DESTROYED AT THE INTERSECTION OF ALABAMA AVE AND
21ST STREET IN DOWNTOWN HALEYVILLE FROM DOWNBURST.
0456 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/25/2004 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HUDSON ST.
0457 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/25/2004 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ALONG HWY 171.
0500 PM TSTM WND DMG JACKSONVILLE 33.81N 85.76W
07/25/2004 CALHOUN AL EMERGENCY MNGR
SEVERAL TREES DOWN IN JACKSONVILLE
0515 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/25/2004 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ALONG HWY 69 IN NORTHPORT.
0518 PM TSTM WND DMG 4 E OXFORD 33.60N 85.76W
07/25/2004 CALHOUN AL EMERGENCY MNGR
SEVERAL TREES DOWN NEAR DEARMANVILLE
&&
KHThunderstorm Wind, St. Clair
- When
- July 26, 1:45 PM CST
- Where
- St. Clair County, Pell City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.583, -86.283
Several trees and power lines were blown down in the Pine Harbor area. One of the trees landed on a building at the Pine Harbor Country Club.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, July 26, 20041 death · 2 injured · 1 event
- Flash Flood in West Virginia, July 26, 2004$900,000 · 1 event
- Flash Flood in Alabama, July 26, 2004$500,000 · 1 event
- Flash Flood in Alabama, July 26, 2004$75,000 · 1 event
- Flash Flood in North Carolina, July 26 to 27, 2004$50,000 · 1 event
- Damaging Wind and Lightning Strike in Georgia, July 26, 2004$45,000 · 50 kt wind · 2 events
- Flood in Texas, July 26, 20041 event
- Flood in Pennsylvania, July 26, 20041 event
- Flood in Pennsylvania, July 26, 20041 event
- Flood in Pennsylvania, July 26, 20041 event
- Hail in Idaho, July 26, 20040.75 in hail · 1 event
- Flash Flood in Alabama, July 26, 2004$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417218.